Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Fever, panadol, ponstan, vomiting and loose motion, shivering, cause and treatment

my 8 month old daughter had fever last Friday 6/4, we gave panadol alternating with ponstan every 4-5 hrs to keep the fever down. Intensity of fever was bearable for Friday though heading into Saturday, fever intensity increased, recorded up to 102degrees, also she started to vomit & loose motion. also roughly about 3 hrs after the dose of panadol/ponstan she would start to shiver ( lips , hand & toes would even turn blue). however her head would be quite warm. seeing her get cold shivers we would wrap her up and after 30min or so she would get high fever upto 103. her hands & toes would follow to same temp but after 30-40mins. as the 4th hr completes we would give her next dose of panadol/ponstan and it would take roughly an hour or so for temp to drop to normal. we got her tested for malaria , typhoid , & blood CBC. former 02 were Negative (thank God), however her CBC showed Nutrophilis count as 48.6%, and on doctor s advice we started antibiotic - CEFSPAN (Cefexime). Today was the 4th day of this antibiotic, her fever intensity has definitely dropped, though she still get temp around 5th hr after the last dose of panadol/ponstan. shivering has improved too but again not completely gone. a little background of my daughter...she was born & is completely healthy (MASHALLAH). However, jan this yr she suffered a bacterial infection in blood & urine, she was hospitalized for 3 days & completed 04 day intravenous + 11 day oral antibiotic course. Unfortunately, she caught measles pretty soon after that episode, probably from her stay in the emergency ward at hospital, and unbelievably, after measles she caught chicken pox too (her measles/chicken pox vaccine was due at age of 9months, while she was 7 months only then). so she has constantly been falling ill for one reason or other for past 4 months now. My questions: • are we on the right track? i mean should we go for some other test/medicine etc? • What is causing her this shivering? • Should i get her tested for urine DR too? (the sample drawing procedure is really very painful). • Even if bacterial infection is shown in her urine, how would her medication change? may be intravenous again? she is already on antibiotic now, so would the urine DR report be accurate? Thanks guys, i know its a long query but i am a worried father, so any help/advice would be much appreciated.
Asked On : Sat, 14 Apr 2012
Answers:  1 Views:  514
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
From your daughters symptoms I can gather that she has recurrent Urinary tract infection.This infection gives rise to vomiting and shivering as you described with high grade fever .It will be useful if you get her urine tested for culture and sensitivity as cefspan is not effective nowadays for urinary tract infection.Since your baby is only 8 months old the antibiotic which is most effective for UTI cannot be used(nitrofurantoin)You can try Augmentin syrup after consulting your paediatrician if you want to go for oral treatment.If you want to get her admitted and treat her injection netromycin is a good option(as UTI causing bacteria are usually sensitive to this antibiotic).All medications have to be started after consulting a paeiatrician regarding the dose and potential side effects
Answered: Sat, 14 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor